MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TRF-770
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Cellulitis (1768); Unspecified Infection (1930); Seroma (2069)
Date of Event 08/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information contained in this report was previously submitted through psr on 15/oct/2018 and 22/jan/2019.Concomitant medical products: (b)(6) 2018: oxygen therapy.(b)(6) 2018: oxygen therapy.(b)(6) 2018: oxygen therapy.(b)(6) 2018: nebulizer treatment (respiratory).(b)(4).A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.Device evaluation: analysis of the returned device identified: brown particles in the gel, broken shell, yellow particles in the shell and the weight the device within specification.A visual and microscopic analysis was performed which identified: striated broken on anterior, missing shell (0-25%) and sharp break on posterior.A dimension measurement in the shell was performed which identify the thickness within specification.Base on the device analysis the final assessment is: a sharp broken on posterior due to an unidentified (tear) opening.A striated broken due to surgical damage consist in the use of some surgical tool.Missing shell due to inconclusive.The events of seroma, infection (early onset), cellulitis, and wound dehiscence are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: rupture; seroma; infection (early onset); cellulitis; wound dehiscence.
 
Event or Problem Description
Healthcare professional reported left side rupture.Documentation received from patient representative notes that the patient contacted the primary care physician approximately two months post implant concerned about indications of an infection.The primary care physician suggested that the patient go to the er where they were admitted.The patient was hospitalized for approximately five days during which time the device was explanted and replaced.The events reported to occur are as follows: ruptured implant, outward signs of infection, fever, chills, presented with fever, chills -- sepsis was suspected, chest pain, swelling to left breast, infected wound, left breast red, edematous appearance, erythema/redness, medial edema, via ultrasound -- edema within the inferior aspect of the left breast suggests underlying mastitis, left breast infected, pain, cellulitis and skin infection, pain and redness, fever, chills, cellulitis of breast, left breast edema/cellulitis with a small wound positive for (b)(6), via ultrasound -- peri-implant fluid collection measuring at least 4 cm in size and possibly larger.Left breast large seroma; left breast infected seroma, 150 ml of cloudy serous fluid in the left breast (aspirated), left breast with small open wound, little exudate, wound dehiscence, and left side breast induration.The following events have been deemed not related to the device: ecchymosis, bruising, breast rash from tegaderm, shortness of breath, and nausea.The device was explanted.Affected side is left.

Brand Name
INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key9949910
Report Number9617229-2020-07234
Device Sequence Number14235933
Product Code FTR
UDI-Device Identifier10888628008427
UDI-Public10888628008427
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model NumberTRF-770
Device Catalogue NumberTRF-770
Device Lot Number2872173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age30 YR
Patient Weight95